Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

my six year old was diagnosed with step throat on

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 1088 Questions
Question
my six year old was diagnosed with step throat on Monday but had been on amoxicillin for 6 days already for a ear ache. They changed her to Augmentin Monday and still has a fever of 101, a plum sized lymph node, and woke up with a red rash on her body. What do I do?
Posted Thu, 23 Nov 2017 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Priyanka Aggarwal 44 minutes later
Brief Answer:
Sore throat with lymphadenopathy

Detailed Answer:
Hi
Welcome to Healthcare Magic and thanks for putting up the query
You should get a total and differential leukocyte counts done. Get the child examined by a paediatrician to rule out any infection like diphtheria or viral rash.
As already child had been taking amoxicillin and if still fever persists, augmentin must be changed as it also contains amoxicillin plus clavulinic acid.
Give ibuprofen for fever and pain.
Any further questions are always welcome

Take care
Thanks and regards
Above answer was peer-reviewed by
 
Follow-up: my six year old was diagnosed with step throat on 1 hour later
What would explain the rash on her neck, face and torso that are in the pictures. We did take back to the pediatrician this morning and they have now referred us to ear nose and throat doctor. I am just wondering what else might be happening here. Also I have 2 other children that nothing seems to be wrong with at this point.
 
 
Answered by Dr. Priyanka Aggarwal 10 hours later
Brief Answer:
Sore throat with lymphadenopathy and skin rash

Detailed Answer:
Hi
From the pictures it appears like measles. All the symptoms are explainable. The rash, sore throat and fever are probably due to this. The neck swelling might be an enlarged lymph nodes due to sore throat but it is better to get the child examined. My advice is you should either consult another paediatrician or at least dermatologist for rash. just sore throat will not be acuaing rash to be dealt by an Ent specialist.
Rash might be due to other reasons also like a drug allergy etc.
Only symptomatic management is required in measles. It might take up to 10 days for cure but prompt examination is must to reach a diagnosis.

You should continue with paracetamol or ibuprofen for fever. Keep the child properly hydrated.

Any further questions are always welcome.
Take care
Thanks and regards
Above answer was peer-reviewed by
 
Follow-up: my six year old was diagnosed with step throat on 10 hours later
So she has had the measle and diphtheria vaccine. We took her back to the pediatrician and the sent her to the ENT. He said it is strep with a allergy to the meds. He changed her meds to Prednisone and bacterium. She is just starting it this am.she is eating well and still drinking but the rash is 10xs worse. There is not another pedestrian near me that take her insurance so thats why im on here. What do you think of this diagnosis and is there anything to be done about the iching from the rash. We put calamine lotion on her back last night but now its worse?
 
 
Answered by Dr. Priyanka Aggarwal 15 hours later
Brief Answer:
Skin rash with sore throat

Detailed Answer:
Hi
You should stop prednisone. Give her syrup levocetrizine 1 tsp twice daily. it will help with itching and is an anti allergic also in case your doctor suspects it to be a drug allergy.
Please tell me does she have any fever also?
Is the rash progressing to involve the whole body like from head towards toes?
Follow up with the required information so that I can suggest you better.
THANKS and regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor